Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 30, 2004, 4:44 PM CDT for Ford County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 30, 2004, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS53 KDDC 302144
SVRDDC
KSC057-302230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
443 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORD COUNTY IN SOUTHWEST KANSAS
* UNTIL 530 PM CDT
* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTH OF FT. DODGE...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FT. DODGE AROUND 450 PM CDT
WRIGHT AROUND 455 PM CDT
SPEARVILLE AROUND 510 PM CDT
6 MILES NORTHWEST OF WINDTHORST AROUND 515 PM CDT
BELLEFONT AROUND 525 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3771 10003 3761 9986 3782 9956 3790 9958
3791 9985
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:08 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 30, 3:08 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT FRI APR 30 2004 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE RAIN CHANCES THROUGH EARLY SATURDAY, OVERNIGHT LOWS SUNDAY MORNING AND HIGHS ON SUNDAY AFTERNOON. STRONG CLOSED UPPER LOW OVER NORTHERN NEW MEXICO WILL CONTINUE TO MOVE EAST TONIGHT WHILE ANOTHER LOBE OF ENERGY MOVES AROUND THE BACKSIDE OF THE LOW INTO NEW MEXICO. THIS VORT LOBE WILL ELONGATE THE UPPER LOW TROUGH AXIS WHILE THE CLOSED LOW BECOMES WEAKER. WILL STILL KEEP SOME RAIN IN THE FORECAST TONIGHT AS THE UPPER LOW CONTINUES TO MOVE TOWARD US. THEN AS THE MAIN BRUNT OF LAYER MOISTURE MOVES EAST WILL END THE PRECIP BY 12Z SATURDAY AT DODGE AND CONTINUE WITH SMALL POP IN THE EAST CWA UNTIL VORT MAX CLEARS THAT AREA IN THE MORNING SATURDAY. THEN AS THE UPPER WAVE MOVES EAST THE SKIES SHOULD BECOME MOSTLY CLEAR BY MID TO LATE AFTERNOON. USING ETA FORECAST SOUNDING HIGHS IN THE LOW 60S LOOK GOOD. ON SUNDAY MORNING WITH A BROAD AREA OF HIGH PRESSURE THE WINDS SHOULD GO LIGHT AND VARIABLE WITH PLENTY OF CLEAR SKIES. OVERNIGHT LOWS COULD BE AROUND THE FREEZING MARK IN THE NORTH WITH TOUCHES OF FROST ELSEWHERE IN LOW LYING AREAS. BY SUNDAY AFTERNOON A NORTHERN BRANCH WAVE ON THE WEST SIDE OF A MIDWEST UPPER TROUGH WILL FORCE A SECONDARY COLD FRONT INTO CENTRAL KANSAS BY LATE AFTERNOON WITH WINDS GOING AROUND TO THE NORTH. HOWEVER BEFORE THE FRONT MOVES THROUGH 850MB TEMPS RISE TO 14C AND THIS SUPPORTS LOW TO MID 70S FOR HIGHS WITH MOSTLY SUNNY SKIES. DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIRLY QUIET FORECAST FOR THE PERIOD. AFTER NORTHWEST FLOW ON MONDAY BEHIND THE TROUGH, A RIDGE WILL START TO BUILD INTO THE CENTRAL CONUS THROUGH THE REST OF THE WEEK. ALL THE DIFFERENT MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT ON THIS, AND GFS ENSEMBLE SPREAD IS FAIRLY LOW. THE NEXT QUESTION IS WHEN THE NEXT TROUGH THAT SETS UP IN THE WEST COMES INTO THE PLAINS. THERE IS SOME VARIATION IN EXACT TIMING BETWEEN THE OPERATIONAL GFS RUNS AND THE CANADIAN AND RE-FORECAST ENSEMBLES, BUT ALL SEEM TO SUPPORT THE TROUGH HOLDING OFF UNTIL SOMETIME DURING THE 8-10 DAY PERIOD OR LATER. WILL CONTINUE TO KEEP TEMPERATURES WELL ABOVE AVERAGE DURING THE PERIOD, AND MADE ONLY A FEW MINOR TWEAKS TO THE GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 63 36 74 / 40 00 00 00 GCK 35 62 33 72 / 40 00 00 00 EHA 35 62 35 72 / 30 00 00 00 LBL 35 62 35 73 / 40 00 00 00 HYS 35 62 32 68 / 40 00 00 00 P28 41 62 38 73 / 60 20 00 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 06/26
Hazardous weather outlook, Apr 30, 3:26 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CDT FRI APR 30 2004 KSZ030-031-043>046-061>066-074>081-084>090-011000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 326 PM CDT (226 PM MDT) FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTHWEST KANSAS. THIS AREA IS GENERALLY ALONG AND EAST OF LINE FROM LIBERAL TO CIMARRON AND HAYS. OCCASIONAL LIGHTNING AND SMALL HAIL ARE POSSIBLE. THE THREAT FOR THUNDERSTORMS WILL SHIFT EAST AND SOUTH OF THE AREA LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SUNDAY MORNING, OVERNIGHT LOW TEMPERATURES COULD REACH THE LOW TO MID 30S ACROSS THE AREA FROM GARDEN CITY TO DODGE CITY, SCOTT CITY TO SAINT JOHN AND NORTH. WITH CLEAR SKIES AND LIGHT WINDS AREAS OF FROST ESPECIALLY IN LOW LYING AREAS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.